Worried

Over the last few weeks I have had to take my steroids and antibiotics twice. When I stop taking them within two or three days I wake in the night coughing and in the mornings it's bad with yellow/green mucus . My chest is also tight. I have carbocisteine , ventolin, Eklira and Fostaire. Is it a case of getting the right medication or do I need to use what I have longer for better results. Thanks everyone.

12 Replies

oldestnewest
  • Hi. Has you GP tested your sputum? It pays to have this done so that the right medication can be prescribed to fight a particular infection.

  • How long have you been taking the steriods and antibiotics? This was happening to me all winter and my consultant said I needed to take them for longer 10-14 days minimum

  • Good advice from mrsmummy and you do need to take a full course of antibiotics. Feel better soon. Xxx

  • Thanks to you all for the advice. I will ask my doc about getting my sputum checked . I have taken all my antibiotics so that's why I'm worried as it just comes back. I've had 7 day courses so maybe I do need them longer. Thank you sassy59 x

  • Could be the wrong antibiotic in that your bacteria re not sensitive to it. Could be course not lengthy enough or may be not a high enough dose. Good advice from mm to get a sample.

    love cx

  • I agree you need to do a sample it was found after some time that I resistant to the antibiotics could take at home and had to go in hospital on IV abs so please get docs to sort this out

  • You need a sputum test to ascertain which antibiotic is required. It sounds as if you are not using the correct antibiotic or for long enough.

  • Thank you for all your advice. I'll speak to my COPD nurse this week and ask her about having it done .

  • Are you on the books of the local Community respiratory team? They are absolutely brilliant and full of advice. Will visit or speak to you over the phone. They also refer and link in with the GP.

    I agree with all of the advice above - but the Respiratory nurses have more hands on expertise than the docs quite often. Do get well soon.

  • Thank you . Best thing I did was join up here .

  • II must admit Lily-B, I like you am suffering from a flare-up which is stronger than the usual exacerbation, then receiving the usual treatments of steroids + antibiotics. As ever mrs mummy is so practical in her response.

    Unfortunately, as in your case Lily-B, and also in the same scenario as Knico and others have experienced, the usual initial response of steroids + antibiotics has not recovered the situation. We are now left with a number of concerns but two in particular.

    1. why haven't the usual treatments worked?

    2. how do we get out of this new discomfort we have come across?

    I am sure that as with our own version of COPD being a different experience, so too are our flare-ups different. It would be so good to know that this new flare-up was merely a short lived one and recovery just around the corner

    I look forward to getting back into a comfort zone and so trust you others in the same unfortunate scenario are the same.

  • Thanks Wullie 2009 . It's all new to me and a bit scary. I also stopped smoking 7 weeks ago so I'm not sure whether it's the copd or the result of stopping smoking that's making me cough as well. I've been told I have copd but not exactly what it is . Think things will just take time so will try to go with it for the time being. Hope you feel better soon x

You may also like...